Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 9, NWS Riverton, WY

March 29, 20114 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Mar 29, 2011, 2:10 PM MDT for 4 counties in Wyoming. It took effect at Mar 30, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2011, 2:10 PM MDT (20:10 UTC)
In effect from
Mar 30, 2011, 12:00 PM MDT
Expired
Mar 30, 2011, 3:51 AM MDT
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 38 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS75 KRIW 292010
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT TUE MAR 29 2011

...HIGH WINDS POSSIBLE ACROSS EASTERN SWEETWATER COUNTY WEDNESDAY
AFTERNOON THROUGH THURSDAY AFTERNOON AND THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS WEDNESDAY NIGHT...

.VERY STRONG WINDS ALOFT MAY COMBINE WITH A STRONG PRESSURE
GRADIENT TO PRODUCE HIGH WINDS OVER EASTERN SWEETWATER COUNTY
WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON AND ALONG THE EAST
SLOPE OF THE ABSAROKA MOUNTAINS WEDNESDAY NIGHT.

WYZ030-301100-
/O.NEW.KRIW.HW.A.0009.110330T1800Z-110401T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
210 PM MDT TUE MAR 29 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

* SUMMARY AND TIMING...STRONG WEST WINDS ARE EXPECTED TO INCREASE
  WEDNESDAY MORNING WITH HIGH WINDS POSSIBLY DEVELOPING IN THE
  AFTERNOON AND CONTINUING THROUGH THURSDAY AFTERNOON.

* WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...TRAVEL ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS
  WILL BE IMPACTED BY THESE EXPECTED VERY STRONG WEST
  WINDS...ESPECIALLY LIGHTWEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ002-301100-
/O.NEW.KRIW.HW.A.0009.110331T0000Z-110331T1200Z/
ABSAROKA MOUNTAINS-
210 PM MDT TUE MAR 29 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING
  NORTHWEST WINDS MAY DEVELOP ALONG THE EAST SLOPE OF THE ABSAROKA
  MOUNTAINS WEDNESDAY NIGHT. THE CHIEF JOSEPH HIGHWAY WILL BE
  ESPECIALLY SUSCEPTIBLE TO THESE VERY STRONG WINDS.

* WIND...NORTHWEST 40 TO 50 MPH WITH GUSTS OF 75 TO 85 MPH ARE POSSIBLE. 

* IMPACTS...TRAVEL ALONG CHIEF JOSEPH HIGHWAY MAY BE SEVERELY
  IMPACTED DUE TO THESE POTENTIALLY VERY STRONG AND ERRATIC WINDS.
  THE WINDS MAY ALSO CAUSE AREAS OF REDUCED VISIBILITY DUE TO
  BLOWING AND DRIFTING SNOW ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ003-301100-
/O.NEW.KRIW.HW.A.0009.110331T0000Z-110331T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
210 PM MDT TUE MAR 29 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT. 

* SUMMARY AND TIMING...VERY STRONG WEST TO NORTHWEST WINDS MAY
  DEVELOP WEDNESDAY NIGHT...ESPECIALLY AREAS CLOSE TO THE
  FOOTHILLS AND IN THE NORMALLY WINDY CANYON AREAS. AREAS NEAR AND
  SOUTHEAST OF BUFFALO BILL RESERVOIR MAY EXPERIENCE SOME OF THE
  STRONGER WINDS.

* WIND...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  POSSIBLE. LOCALIZED STRONGER WINDS ARE POSSIBLE...ESPECIALLY
  SOUTHEAST OF BUFFALO BILL RESERVOIR. 

* IMPACTS...TRAVEL IN AND NEAR THE FOOTHILLS MAY BE IMPACTED BY
  THESE POTENTIALLY STRONG AND ERRATIC WINDS WEDNESDAY
  NIGHT...ESPECIALLY THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

SKRBAC
1 follow-up statement
306 
WWUS75 KRIW 300951
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
351 AM MDT WED MAR 30 2011

...HIGH WINDS ARE EXPECTED ACROSS EASTERN SWEETWATER COUNTY AND
THE GREEN MOUNTAINS THIS AFTERNOON THROUGH THURSDAY AFTERNOON AND
THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...CODY FOOTHILLS AND UPPER WIND
RIVER BASIN TONIGHT AND THURSDAY MORNING...

.VERY STRONG WINDS ALOFT WILL COMBINE WITH A STRONG PRESSURE GRADIENT
TO PRODUCE HIGH WINDS OVER EASTERN SWEETWATER COUNTY AND THE GREEN
MOUNTAINS THIS AFTERNOON THROUGH THURSDAY AFTERNOON...AS WELL AS ALONG
THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...CODY FOOTHILLS AND UPPER WIND
RIVER BASIN TONIGHT AND THURSDAY MORNING.

WYZ030-302200-
/O.UPG.KRIW.HW.A.0009.110330T1800Z-110401T0000Z/
/O.NEW.KRIW.HW.W.0013.110330T1800Z-110401T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
351 AM MDT WED MAR 30 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...STRONG WEST WINDS WILL INCREASE THIS
  MORNING WITH HIGH WINDS DEVELOPING IN THE AFTERNOON AND
  CONTINUING THROUGH THURSDAY AFTERNOON.

* WIND...WEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVEL ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS
  WILL BE IMPACTED...ESPECIALLY DRIVERS OF LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ002-003-302200-
/O.UPG.KRIW.HW.A.0009.110331T0000Z-110331T1200Z/
/O.NEW.KRIW.HW.W.0013.110331T0000Z-110331T1800Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
351 AM MDT WED MAR 30 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING
  NORTHWEST WINDS WILL DEVELOP ALONG THE EAST SLOPE OF THE
  ABSAROKA MOUNTAINS TONIGHT. THE CHIEF JOSEPH HIGHWAY AND AREAS
  SOUTHEAST OF BUFFALO BILL RESERVOIR WILL BE PARTICULARLY SUSCEPTIBLE
  TO THESE VERY STRONG WINDS.

* WIND...NORTHWEST 40 TO 50 MPH WITH GUSTS OF 75 TO 85 MPH ARE
  LIKELY ALONG CHIEF JOSEPH HIGHWAY. 30 TO 45 MPH WIND WITH
  OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED OVER PARTS OF THE CODY
  FOOTHILLS...ESPECIALLY SOUTHEAST OF BUFFALO BILL RESERVOIR.

* IMPACTS...TRAVEL ALONG CHIEF JOSEPH HIGHWAY MAY BE SEVERELY 
  IMPACTED DUE TO THESE POTENTIALLY VERY STRONG AND ERRATIC 
  WINDS. THE WINDS MAY ALSO CAUSE AREAS OF REDUCED VISIBILITY 
  DUE TO BLOWING AND DRIFTING SNOW ACROSS THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WHICH COULD LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-302200-
/O.NEW.KRIW.HW.W.0013.110330T1800Z-110401T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
351 AM MDT WED MAR 30 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY. 


* SUMMARY AND TIMING...STRONG WEST WINDS WILL INCREASE THIS
  MORNING WITH HIGH WINDS DEVELOPING IN THE AFTERNOON AND
  CONTINUING THROUGH THURSDAY AFTERNOON.

* WIND...WEST SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AROUND 60
  MPH.

* IMPACTS...TRAVEL BY BEAVER RIM AND ALONG HIGHWAY 789 BETWEEN
  SWEETWATER STATION AND MUDDY GAP WILL BE IMPACTED BY THESE
  STRONG WINDS. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES
  WILL ESPECIALLY BE IMPACTED BY THESE VERY STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ016-302200-
/O.NEW.KRIW.HW.W.0013.110331T0000Z-110331T1800Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
351 AM MDT WED MAR 30 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY. 

* SUMMARY AND TIMING...VERY STRONG NORTHWEST WINDS WILL DEVELOP
  TONIGHT ALONG HIGHWAY 26...287 SOUTHEAST OF DUBOIS.

* WIND...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVEL ALONG HIGHWAY 26...287 SOUTHWEST OF DUBOIS AND
  THROUGH THE CROWHEART AREA WILL BE DIFFICULT...PARTICULARLY FOR
  THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Mar 29, 1:55 PM MDT, 15 minutes earlier.

Area forecast discussion, Mar 29, 1:55 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT TUE MAR 29 2011

SHORT TERM...TONIGHT THROUGH FRIDAY
VERY STRONG JET ANALYZED ACROSS THE EASTERN PACIFIC WITH SATELLITE
DERIVED SPEEDS OF 180-205KTS THIS MORNING. GFS IS FORECASTING
140-150KT AT H3 TO MOVE INTO THE FAR NORTH LATER TONIGHT WITH A
SECOND STRONGER CORE MOVING ACROSS FAR NERN MONTANA BY THURSDAY
MORNING. GRADIENT INCREASES AT ALL LEVELS ACROSS THE STATE OVER THE
NEXT 36 HOURS WITH THE PEAK PERIOD BEING WEDNESDAY NIGHT. SEVERAL
AREAS OF CONCERN FOR HIGH WINDS AROUND THIS PERIOD. THE FIRST AREA
TO POSSIBLY GO HIGH WIND WILL BE EASTERN SWEETWATER COUNTY WHERE
VERY STRONG LOW LEVEL WINDS WILL COMBINE WITH A MODERATE SURFACE
GRADIENT TO CREATE SUSTAINED WINDS OF 30 TO 35KTS AND GUSTS OF 45 TO
50KTS OR SO WEDNESDAY AFTERNOON THROUGH THURSDAY WITH THE PEAK
LIKELY WEDNESDAY NIGHT. THE NEXT AREA IS THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS FOR WEDNESDAY NIGHT.
VERY STRONG MID LEVEL FLOW...MODERATE MOUNTAIN WAVE ACTIVITY AND
PROXIMITY OF THE RIGHT FRONT QUAD OF THIS 150KT JET MAY BE ENOUGH TO
PRODUCE HIGH WINDS IN OUR NORTHWEST FAVORED AREAS LIKE CHIEF JOSEPH
AND DOWNWIND OF BOYSEN RESERVOIR. ONGOING SNOW ACROSS YELLOWSTONE
NATIONAL PARK SHOULD ALSO SET THE STAGE FOR AN INCREASING THERMAL
GRADIENT ACROSS THE ABSAROKA BARRIER DUE TO RELEASE OF LATENT HEAT
AND DOWNSLOPE WINDS TO CREATE THE POTENTIAL FOR GAP FLOW WINDS IN
THE NORMAL SPOTS LIKE CLARKS FORK CANYON ROAD. WILL ISSUE A HIGH
WIND WATCH FOR THIS AREA FROM 00Z TO 12Z THURSDAY. ALSO LOOKED AT
THE EAST SLOPE OF THE BIGHORNS AND ADJACENT LOWER ELEVATIONS
INCLUDING BUFFALO FOR LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT
BUT OPTED TO HOLD OFF ON THIS ONE YET. WRF IS NOT QUITE AS
AGGRESSIVE THERE IN THE MOUNTAINS BUT IT DOES HAVE VERY STRONG NW
WINDS MIXING DOWN AROUND NORTHERN JOHNSON AT 30-35KTS. THE NEXT
SHIFT CAN GIVE THIS AREA ANOTHER LOOK. ALSO LOOKS QUITE WINDY FROM
DUBOIS TO RIVERTON BOTH TOMORROW AFTERNOON AND EVENING AND THURSDAY
AFTERNOON AND EVENING. NOT SURE IF THESE WILL REACH HIGH WIND BUT
40-50 MPH WINDS WILL PROBABLY BE A GOOD BET.

THE OTHER CONCERN WILL BE THE SNOW OUT WEST AND MIXTURE FOR THE
VALLEYS. SNOW WILL BEGIN TONIGHT AS ISENTROPIC UPGLIDE DEVELOPS BUT
IT APPEARS THE BEST FORCING MAY NOT ARRIVE UNTIL WEDNESDAY
AFTERNOON. ALWAYS A TOUGH CALL WITH ISENTROPIC LIFT AND TIMING BUT
THIS WOULD COINCIDE WITH THE OVERALL INCREASING FLOW ALOFT. HAVE
OPTED TO HOLD OFF ON HIGHLIGHTS FOR TONIGHT BUT THEY WILL LIKELY BE
NEEDED AT LEAST FOR THE TETONS FOR WEDNESDAY INTO WEDNESDAY NIGHT
AND POSSIBLY YELLOWSTONE. IT'S MUCH MESSIER FOR THE VALLEYS WHERE
TEMPERATURES WILL WARM THROUGH THE EVENT AND AREAS THAT START AS
SNOW WILL LIKELY CHANGE TO RAIN IN MANY AREAS AND POTENTIALLY STAY
THAT WAVE WEDNESDAY NIGHT. IF THE HEAVIER SNOW WERE TO ARRIVE BY
TOMORROW MORNING...THEN THE IT COULD STAY AS SNOW IN THE JACKSON
VALLEY BUT OTHERWISE...IT WILL LIKELY WARM ENOUGH TO CHANGE AT LEAST
THE LOWER PARTS TO RAIN WEDNESDAY. THE OTHER AREA TO WATCH WILL BE
THE BIGHORN MOUNTAINS FOR WEDNESDAY NIGHT. SHOULD SEE SOLID ADVISORY
AMOUNTS WITH LIGHTER AMOUNTS ON EACH SIDE.

TEMPERATURES WILL WARM THROUGH THE PERIOD BUT NOT AS MUCH AS THE GFS
IS INDICATING. IT'S HIGHS DON'T MESH WITH THE H7 TEMPERATURES WITH
THE NAM MUCH CLOSER. H7 TEMPS APPROACH 0C IN SPOTS EAST OF THE
DIVIDE BY 00Z FRIDAY AND +2C BY 00Z SATURDAY. FRONTAL BOUNDARY HANGS
AROUND THE FAR NORTH AND NORTHEAST SECTIONS THROUGH THIS PERIOD BUT
SOUTH OF THERE...IT SHOULD WARM SIGNIFICANTLY.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

FLAT RIDGING BUILDING OVER THE ROCKIES FRIDAY/FRIDAY NIGHT WILL
RESULT IN MAINLY DRY AND MILD CONDITIONS. ALTHOUGH ENOUGH MOISTURE
WILL REMAIN IN PLACE FOR A CHANCE OF PRECIPITATION MAINLY OVER THE
NORTHWESTERN AND NORTHERN MOUNTAINS. HOWEVER...CANNOT EVEN RULE
OUT SOME LIGHT PRECIPITATION OVER THE LOWER ELEVATIONS ACROSS THE
NORTHEASTERN PORTION OF THE FORECAST AREA...WITH A WEAK BOUNDARY
IN THAT AREA.

MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT ON A TROUGH AFFECTING
THE AREA THIS WEEKEND...BUT THERE IS MAJOR DISAGREEMENT ON THE
AMPLITUDE/TRACK OF THIS SYSTEM. HAVE TRENDED TOWARD THE
ECMWF/UKMET SOLUTIONS OF SENDING THE INITIAL SHORTWAVE TROUGH OVER
THE PACIFIC NORTHWEST FRIDAY NIGHT...EAST ACROSS MONTANA/SOUTHERN
CANADA SATURDAY/SATURDAY NIGHT. THEN A SECONDARY...MORE POTENT
SHORTWAVE IS PROJECTED TO DIVE SOUTHEAST ACROSS THE NORTHERN
INTERMOUNTAIN WEST...AND ACROSS THE NORTHERN/CENTRAL ROCKIES
SUNDAY/SUNDAY NIGHT. THE ASSOCIATED COLD FRONT IS EXPECTED TO PUSH
ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. THE BEST CHANCE FOR
PRECIPITATION APPEARS TO BE SATURDAY NIGHT THROUGH SUNDAY EVENING.
IF THE 00Z ECMWF SOLUTION IS CORRECT IT SUGGESTS A GOOD POTENTIAL
FOR UPSLOPE SNOWFALL SUNDAY AND SUNDAY NIGHT. SNOW LEVELS WILL
QUICKLY LOWER SATURDAY NIGHT WITH SNOW BEING THE DOMINATE
PRECIPITATION TYPE BY SUNDAY MORNING. IN WAKE OF THIS
SYSTEM...MOIST NORTHWEST FLOW WILL CONTINUE RESULTING IN A CHANCE
OF SNOW MAINLY ACROSS THE NORTHWEST/NORTHERN MOUNTAINS.

WELL ABOVE TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY WITH 700MB
TEMPERATURES WARMING TO ZERO TO +4C. BY 00Z MONDAY...700MB
TEMPERATURES WILL HAVE PLUMMETED TO AROUND -10C...WITH TEMPERATURES
SUNDAY/MONDAY EXPECTED TO BE 5-10 DEGREES BELOW AVERAGE.

WINDY CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY WITH THIS POTENT SYSTEM.

AVIATION...
CLOUDS WILL LOWER THIS AFTERNOON AND EVENING OVER WESTERN WYOMING
WITH LIGHT SNOW DEVELOPING OVER THE FAR WEST MOUNTAINS AND
OCCASIONALLY IN THE VALLEYS.  EXPECT WIDESPREAD MTN OBSCURATIONS
ALONG WITH MVFR CIGS AND VSBYS.  THE SNOW WILL PERSIST THROUGH
WEDNESDAY AND WEDNESDAY NIGHT...POTENTIALLY CHANGING TO RAIN IN THE
VALLEYS BELOW 7000 FEET.  LOW CLOUDS WILL MOVE INTO THE UPPER GREEN
AND SWEETWATER COUNTY WITH JUST A CHANCE OF LIGHT SNOW ON
WEDNESDAY.  WINDS WILL INCREASE OVER THE TYPICAL AREAS WEDNESDAY
MORNING CONTINUING THROUGH THE DAY.  THE WINDS WILL BE PARTICULARLY
STRONG OVER SWEETWATER COUNTY...INCLUDING KRKS.

FIRE WEATHER...
WIND WILL BE THE MAIN WEATHER WORD FOR MANY AREAS WEDNESDAY THROUGH
THURSDAY...ESPECIALLY EAST OF THE DIVIDE AND ALONG THE EAST SLOPE OF
THE MOUNTAINS. TEMPERATURES WILL MODERATE BUT WINDS WILL INCREASE.
SNOW WILL FALL IN MOST OF THE WESTERN MOUNTAINS TONIGHT THROUGH
WEDNESDAY NIGHT AND IN THE NORTHERN MOUNTAINS. SNOW WILL DEVELOP IN
THE WESTERN VALLEY TONIGHT INTO WEDNESDAY MORNING BUT WILL LIKELY
CHANGE TO RAIN OR A RAIN SNOW MIXTURE BY AFTERNOON.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT WYZ002-003.

HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON WYZ030.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...TWB
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Mar 29, 12:47 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1247 PM MDT TUE MAR 29 2011

WYZ001>020-022>030-301100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1247 PM MDT TUE MAR 29 2011

...HIGH WIND WATCH FOR THE EASTERN SWEETWATER COUNTY FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY AFTERNOON...
...HIGH WIND WATCH WEDNESDAY NIGHT FOR THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS AND CODY FOOTHILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WINDS WILL BE POSSIBLE ACROSS THE ABSAROKA MOUNTAINS AND
CODY FOOTHILLS WEDNESDAY NIGHT AND ACROSS EASTERN SWEETWATER COUNTY
WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.

SIGNIFICANT SNOWFALL IS POSSIBLE IN THE WESTERN MOUNTAINS WEDNESDAY
INTO WEDNESDAY NIGHT...ESPECIALLY THE TETONS WITH SNOWFALL OF 6 TO
12 INCHES POSSIBLE.

A STORM SYSTEM WILL AFFECT THE REGION THIS WEEKEND. AT THIS TIME...IT
HAS THE POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALL OVER PORTIONS OF
WESTERN AND CENTRAL WYOMING...MAINLY SATURDAY NIGHT THROUGH SUNDAY
EVENING. A STRONG COLD FRONT IS EXPECTED TO PUSH ACROSS THE COWBOY
STATE SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.